A New Queue Management Scheme for AIMD Based Flows with Proportional Fair Scheduling in Wireless Networks

Jing WU  Jeonghoon MO  Richard J. LA  

IEICE TRANSACTIONS on Communications   Vol.E92-B    No.6    pp.2291-2294
Publication Date: 2009/06/01
Online ISSN: 1745-1345
DOI: 10.1587/transcom.E92.B.2291
Print ISSN: 0916-8516
Type of Manuscript: LETTER
Category: Internet
proportional fair scheduling,  additive increase and multiplicative decrease,  queue management,  

Full Text: PDF(154.1KB)>>
Buy this Article

We study the interaction of TCP and the proportional fair scheduling algorithm in wireless networks. We show that the additive increase and multiplicative decrease algorithm of TCP can favor bad channel users, which results in inefficient use of radio resources. To remedy the problem, a proportional queue management scheme is proposed. The effectiveness of the algorithm is shown by simulations.